Pennsylvania, 2010Damaging Wind in Pennsylvania, June 28, 2010
June 28, 2010 · NWS CLE · 1 event in 1 county or zone
A cold front moved across northwestern Pennsylvania around midday on June 28th. An isolated thunderstorm developed in Erie County and caused some damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across northwestern Pennsylvania around midday on June 28th. An isolated thunderstorm developed in Erie County and caused some damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 28, 9:50 AM EST, 40 minutes earlier.
Area forecast discussion, Jun 28, 9:50 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1050 AM EDT MON JUN 28 2010
.SYNOPSIS...
A COLD FRONT WILL MOVE TROUGH THE AREA TODAY WHILE A WEAK TROUGH
WILL DROP SOUTH ACROSS THE REGION TONIGHT. HIGH PRESSURE WILL MOVE SOUTH
INTO THE NORTHERN AND CENTRAL PLAINS THROUGH TUESDAY. IT WILL THEN
MOVE INTO THE WESTERN LAKES ON WEDNESDAY AND THURSDAY WHILE
BUILDING EAST INTO THE AREA. THIS HIGH PRESSURE WILL BRING IN MUCH
COOLER AND LESS HUMID AIR.
&&
.NEAR TERM /THROUGH TONIGHT/...
MINOR CHANGES MADE TO THE FORECAST FOR THE AFTERNOON. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE REGION AHEAD
OF THE COLD FRONT. WITH DIURNAL HEATING AND INSTABILITY IN PLACE
CONVECTION SHOULD PERSIST UNTIL FROPA. HAVE LOWERED MAX
TEMPERATURES IN THE EAST A TAD DUE TO EXTENSIVE CLOUD COVER AND SHOWERS.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
FRONT STILL PUSHING THROUGH FAR EASTERN AREAS THIS EVENING AND
COULD SEE LINGERING SHOWERS THERE. TROUGH DROPS SOUTH ACROSS THE
AREA TONIGHT. NAM AND GFS HAVE SOME QPF AFTER 00Z WITH THE TROUGH
BUT WITH THE DRIER AIR MOVING IN AND LOSS OF DAYTIME HEATING
SHOULD LIMIT THE THREAT OF SHOWERS. HIGH PRESSURE THEN MOVES INTO
THE NORTHERN AND CENTRAL PLAINS TUESDAY THROUGH THURSDAY WHILE
BUILDING EAST INTO THE AREA. IT WILL PROVIDE MUCH COOLER AND LESS
HUMID AIR. IT WILL PROBABLY STAY DRY TUESDAY THROUGH THURSDAY.
HOWEVER WITH THE MUCH COOLER AIR SPREADING IN OVER THE WARM
LAKE WATERS THAT SOME SHOWERS COULD DEVELOP WITH A WEAK TROUGH
POSSIBLY MOVING THROUGH LATE WEDNESDAY AND WEDNESDAY NIGHT. AFTER
TODAY WILL SEE TEMPERATURES AVERAGING WELL BELOW NORMAL THROUGH
THE PERIOD.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
A LARGE AREA OF HIGH PRESSURE IS STILL EXPECTED TO BUILD SOUTH
THROUGH THE END OF THE WEEK...ANCHORED BETWEEN AN UNSEASONABLY LARGE
TROUGH OVER THE NORTHEAST AND A BUILDING RIDGE OVER THE PLAINS
STATES. THIS WILL LEAD TO SEASONABLE DAYS AND COOL NIGHTS. BY THE
END OF THE WEEK...THE RIDGE WILL LIKELY BUILD AND SPREAD EASTWARD
AND TEMPERATURES WILL RISE BACK ABOVE NORMAL ALTHOUGH IT MAY TAKE A
COUPLE OF DAYS FOR THE DEW POINTS TO RISE MUCH. IT IS TOO EARLY TO
TRY AND PIN DOWN ANY MOVEMENT OR STRENGTH ON THE GULF COAST SYSTEM
AND WILL NOT INCORPORATE IT INTO THE FORECAST AT THIS TIME.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
MODELS WERE CORRECT WITH SCATTERED SHOWERS DEVELOPING AHEAD OF
APPROACHING FRONT. EXPECT WIDESPREAD MVFR WITH AREAS OF IFR THIS
MORNING. THERE WILL ALSO BE A FEW EMBEDDED TSRA IN THE SHOWERS
NEXT COUPLE OF HOURS. NOT ENOUGH TO CARRY TEMPO TSRA...JUST A
MENTION OF CB IN TAF. THINGS SHOULD BE IMPROVING TO VFR FROM THE NW
DURING THE AFTERNOON HOURS.
.OUTLOOK...VFR DEVELOPING THIS AFTERNOON AND LIKELY CONTINUING
THROUGH THE REMAINDER OF THE WEEK.
&&
.MARINE...
SOUTHWEST WINDS WILL DROP BELOW 15 TO 25 KNOTS BY LATE MORNING BUT
CHOPPY CONDITIONS WILL CONTINUE. WINDS TURN TO THE NORTHWEST THIS
EVENING AS TROUGH/SECONDARY COLD FRONT PUSHES SOUTH OF THE LAKE.
MUCH COLDER AIR MOVES OVER THE LAKE BEHIND THE SECONDARY FRONT. THE
850 MB TEMPS DROP TO 4C BY THURSDAY MORNING. THIS COMBINED WITH A
PREDOMINATELY NORTHWEST FLOW WILL KEEP CHOPPY CONDITIONS ON THE LAKE
INTO THURSDAY. LAKE WILL BORDER ON SMALL CRAFT ADVISORY CONDITIONS
AT TIMES THROUGH MID WEEK. CONDITIONS IMPROVE CONSIDERABLE DURING
THE DAY THURSDAY AS HIGH PRESSURE BUILDS OVER THE LAKE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...RANDEL
NEAR TERM...REL
SHORT TERM...RANDEL
LONG TERM...DJB
AVIATION...DJB
MARINE...DJB
Hazardous weather outlook, Jun 28, 3:53 AM EST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
453 AM EDT MON JUN 28 2010
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-290900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
453 AM EDT MON JUN 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TODAY BUT THEY ARE NOT EXPECTED TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Erie
- When
- June 28, 10:30 AM EST
- Where
- Erie County, 2.14 mi NW of Middleboro Arpt to 1.42 mi S of Kearsarge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 42.045, -80.144
A thunderstorm downburst caused a swath of damage in Mill Creek and Summit Townships. Dozens of trees were downed in the area. A hotel near the intersection of Interstate 90 and State Route 19 sustained roof damage. A couple businesses nearby had windows blown out.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Louisiana, June 28, 2010$420,000 · 54 kt wind · 4 events
- Damaging Winds in Virginia, June 28, 2010$111,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Georgia, June 28, 2010$116,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in South Carolina, June 28, 2010$98,000 · 55 kt wind · 11 events
- Damaging Winds in Virginia, June 28, 20101 injured · $102,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, June 28, 2010$100,000 · 1 in hail · 7 events
- Damaging Winds in Tennessee, June 28, 2010$62,000 · 55 kt wind · 6 events
- Damaging Winds in Idaho, June 28, 2010$50,000 · 57 kt wind · 3 events
- Tornado in New York, June 28, 2010$50,000 · EF0 · 1 event
- Damaging Winds in Virginia, June 28, 2010$22,000 · 50 kt wind · 16 events
- Flash Flooding in Texas, June 28 to 29, 2010$30,000 · 2 events
- Flash Flood in New York, June 28, 2010$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232873.